Back to Ask the Diabetes Team Ask the Diabetes Team

From Henderson, North Carolina, USA:

My brother called me today because he thought his girlfriend's sugar was low since she wouldn't get out of the bed (she has diabetes and takes two shots per day). We tried getting some juice in her, and during this time she cursed him and fought him terribly. When another relative came over she cooperated. I don't know if this means there is a problem in my brother and his girlfriend's relationship or due to low blood sugar. Please advise.


It is common for people to be disoriented and uncooperative when they have a low blood sugar. Glucose is a required fuel for the brain. Without it, the brain does not work right. I would suggest that your brother's friend contact her physician about a medicine called glucagon This hormone comes packaged as a Glucagon Emergency Kit and can be injected by another person, other than the patient, when the patient becomes unconscious or has mental status changes and you are unable to get glucose into their mouth to swallow. In addition, her doctor should know she had a severe reaction so that steps can be made to prevent future reactions.


Original posting 6 Apr 2002
Posted to Hypoglycemia


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:34
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.